Georgia, 2003Hail and Damaging Winds in Georgia, September 4, 2003
September 4, 2003 · NWS FFC · 3 events in 2 counties and zones
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 4, 2:30 PM EST, 30 minutes earlier.
Area forecast discussion, Sep 4, 2:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT THU SEP 4 2003
CURRENT SATELLITE LOOP SHOWS FRONT MOVING SOUTH AND EAST THROUGH THE
STATE THIS AFTERNOON. THIS FRONT IS BRINING QUITE A BIT A SHOWERS
AND THUNDERSTORMS TO THE AREA...BUT NOTHING SEVERE. DRIER AIR IS
ALSO BEGINNING TO PUSH INTO EXTREME N GA JUST BEHIND THIS FRONT.
LOOKS LIKE FOR THE NEXT 24 TO 36 HOURS N GA WILL SEE SOME SHOWER
FREE WEATHER. BUT THAT IS THE ONLY PLACE THAT WILL. AS THE FRONT
CONTINUES TO MOVE SOUTH THROUGH FRIDAY IT WILL EVENTUALLY JOIN
FORCES WITH TROPICAL SYSTEM NOW MOVING INTO THE WEST COAST OF FL.
ONCE THESE 2 SYSTEMS GET TOGETHER THEY WILL BEGIN MOVING N ALONG THE
COAST AND BRING RAIN BACK INTO N AND CENTRAL GEORGIA THROUGH SUNDAY.
THIS NEW SYSTEM WILL EVENTUALLY PULL ALL OF ITS MOISTURE N ALONG
THE EAST COAST AND ALLOW HIGH PRESSURE RIDGE NOW OVER THE MIDWESTERN
STATES TO FILL IN ACROSS NORTH GA MONDAY. AS FOR TEMPS DECIDED TO
STAY NEAR GUIDANCE/PREVIOUS FORECAST.
.PRELIMINARY POINT TEMPS/POPS...
KATL 68 84 67 81 / 20 10 30 50
KAHN 67 85 65 79 / 30 10 30 50
KGVL 66 83 64 79 / 20 10 20 20
KRMG 66 86 63 85 / 10 10 20 20
KCSG 72 87 69 84 / 30 30 50 60
KMCN 70 86 69 82 / 50 50 70 60
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
01
Hazardous weather outlook, Sep 4, 5:00 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EDT THU SEP 04 2003
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041600-
600 AM EDT THU SEP 04 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT...
.SYNOPSIS...
A SURFACE TROUGH ACROSS NORTH GEORGIA WILL WEAKEN TODAY AS A COLD
FRONT MOVES SOUTHEAST FROM THE TENNESSEE VALLEY.
.PRIMARY HAZARD...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE FREQUENT
LIGHTNING AND HEAVY RAINFALL.
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH AND
CENTRAL GEORGIA AGAIN TODAY AS NUMEROUS BOUNDARIES AFFECT THE STATE.
A SURFACE TROUGH ACROSS NORTH GEORGIA WILL WEAKEN AS A COLD FRONT
MOVES SOUTHEAST FROM TENNESSEE. THE FRONT IS EXPECTED TO MOVE INTO
NORTHWEST GEORGIA THIS AFTERNOON...THEN INTO CENTRAL GEORGIA
TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME
WIDESPREAD...ESPECIALLY OVER CENTRAL GEORGIA AS AFTERNOON HEATING
COMBINED WITH DEW POINTS IN THE 70S COME INTO PLAY. SOME OF THE
STORMS MAY BE STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS WITH CAPES LESS THAN 2000. THE BEST TIME FOR THUNDERSTORM
DEVELOPMENT IS FROM 1 PM TO 9 PM.
.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A
CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
Thunderstorm Wind, Monroe
- When
- September 4, 3:00 PM EST
- Where
- Monroe County, Juliette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.100, -83.800
A television station in Macon received a report from the public that five to six trees had been blown down.
Thunderstorm Wind, Warren
- When
- September 4, 3:40 PM EST
- Where
- Warren County, Warrenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.400, -82.667
The Warren county Emergency Management Director reported that a shed was blown over at a gasoline service station.
Hail, Warren
- When
- September 4, 3:45 PM EST
- Where
- Warren County, Norwood
- Measured
- 0.75 in hail
- Reported by
- POST OFFICE
- Coordinates
- 33.467, -82.717
The Norwood Post Office reported dime-sized hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, September 4, 20031 death · 1 event
- Flash Flood in Pennsylvania, September 4, 2003$1.5 million · 1 event
- Flash Flood in New York, September 4, 2003$500,000 · 1 event
- Flooding in West Virginia, September 4, 2003$125,000 · 5 events
- Flash Flood in Kentucky, September 4, 2003$100,000 · 1 event
- Flash Flood in California, September 4, 2003$100,000 · 1 event
- Flash Flood in Pennsylvania, September 4, 2003$100,000 · 1 event
- Flash Flood in Pennsylvania, September 4, 2003$100,000 · 1 event
- Debris Flow in California, September 4, 2003$80,000 · 1 event
- Flash Flood in California, September 4, 2003$60,000 · 1 event
- Hail in California, September 4, 2003$50,000 · 0.01 in hail · 1 event
- Damaging Wind in Pennsylvania, September 4, 2003$50,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337130, 5337128, 5337129.